|had several seizures at dentist
Jun 8, 2005
hi I went to a dentist and as soon as he gave me numbing labicaine,and a few shots of seficaine not sure of spelling any way wound up having severe convulsions i take sustiva,viread,epivir,motrin,pennicillin,and necon1/35 birth control and prozac20mg once a day for p. m.s the hospital did a catscan it was clear,i had seizures in the past from abusing cocaine but quit about 9yrs ago and have been to the dentist with no bad reactions then this what should i do i also made a appt with a neorologist but i beleive it was a allergic reaction scared me and tyhe staff.thanks dawn..
Response from Dr. Pierone
Seizures are reported as a potential side effect of lidocaine. Sometimes lidocaine may inadvertently be injected into a blood vessel. If so, instead of the local intended effect, it may result in a rapid increase in blood levels and systemic side effects. Another possibility is that the lidocaine was injected into the oral tissues and you had an extreme reaction to it (persons with previous seizures typically have a lowered seizure threshold). Regardless, you should see a neurologist for evaluation. I suspect he or she may simply have you avoid lidocaine injections in the future and have it listed as an allergy in your medical records.
Prevention of Pancreatitis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.